Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Changed from stool softener to metamucil. Would this have caused the diarrhoea?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
Follow up Question to Dr. XXXXXXX AT for my husbands condition with diarrhea.
Q. Recently changed from stool softener to Metamucil (psyllium fiber capsules. Would this have caused the diarrhea. I bought him Chinese Chicken Rice Soup 1 Qt. yesterday and he ate it all. Also Gatorade 1 qt. Using the BRATT diet for now Bananas, Rice, Applesauce, Tea, Toast. Can he have more of these items. So far today his diarrhea has lessened. Tommorow he is to go for a fasting blood test, should he go or change the appt. and wait for a day or two? This is for a follow up with the cardiologist for next thursday.
Posted Wed, 15 Aug 2012 in Digestion and Bowels
Answered by Dr. Raju A.T 7 hours later

Thanks for your query.

Yes, there are chances where Metamucil could have caused watery diarrhoea.

The diet he is on presently is perfect , if it is acceptable to him I shall advice you to continue the same(Chinese Chicken Rice Soup, Gatorade and BRATT) for another 2 days.

Yes, you may have to postpone the appointment , as in stress periods like this his blood sugars can be on higher sides even on fasting.He can wait for 2 days for the test.

Hope I cleared your doubts,

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor